MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC VALOR NAIL DRIVER STAR 25; DRIVER, PROSTHESIS

WRIGHT MEDICAL TECHNOLOGY INC VALOR NAIL DRIVER STAR 25; DRIVER, PROSTHESIS
Catalog Number 4150003001
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
 
Event or Problem Description
As reported: "when screwing in the calcaneus screw, the screwdriver broke off at the tip.".
 
Additional Manufacturer Narrative
Correction: please refer to section h6 health impact code.The complaint could be confirmed, since the information for evaluation matches the alleged failure.The investigation revealed the following: an inspection of the images has shown that indeed the star recess tip got twisted off right at the section from the star recess and shank.At the broken off part are deformation from tighten are visible.Otherwise, no further statement are possible based on this image, for further evaluation it is needed to receive the screw driver and the broken off part.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
As reported: "when screwing in the calcaneus screw, the screwdriver broke off at the tip." 4/8/2025 - additional information received: it was average hard bone.Approximately 60 minutes delay until the screw was inserted appropriately.No consequences for the patient.Fortunately, there was no debris.Reaming of the drill hole and insertion of the screw under constant x-ray control.

Brand Name
VALOR NAIL DRIVER STAR 25
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21713239
Report Number3010667733-2025-00383
Device Sequence Number18630026
Product Code HWR
UDI-Device Identifier00889797061384
UDI-Public(01)00889797061384(11)110803(10)873744
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4150003001
Device Lot Number873744
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/27/2025
Supplement Date Received by Manufacturer05/12/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/03/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown